Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 380, NWS Birmingham, AL

July 31, 2000Fayette County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 31, 2000, 6:03 PM CDT for Fayette County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 31, 2000, 6:03 PM CDT (23:03 UTC)
Expired
Jul 31, 2000, 6:30 PM CDT
In force
27 min
Issued by
NWS Birmingham, AL
Area
Whole counties

County Fayette County, AL

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 674 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
674 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:13 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jul 31, 3:13 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
313 PM CDT MON JUL 31 2000

5H LOW NEAR CHI IS FORECAST TO FILL WITH THE WEAKENING TROF AXIS
GETTING NUDGED SOUTHEASTWARD A LITTLE BIT TO NEAR THE NORTHWEST
CORNER OF AL BY TUE NIGHT.  AT THAT POINT IT GETS HUNG UP AGAIN WITH
LONGER RANGE MODELS DEVELOPING A 5H LOW VICINITY LOUISIANA LATER IN
THE WEEK.  MODELS SHOW SOME DRYING OVER NW AL BY WED BUT CURRENT
INDICATIONS ARE THAT THE REST OF THE AREA WILL STAY MOIST AND THAT
THE DRY PENETRATION NW WILL BE ONLY TEMPORARY.  THE OLD SURFACE FRONT
FROM LAKE MICH TO EASTERN AR WASHES OUT AND OUR LOW LEVEL WINDS WILL
STAY SOUTHERLY AND MOIST INDEFINITELY.  SO...MORE OF THE SAME IS
FORECAST FOR THE NEXT COUPLE OF DAYS AND BEYOND...EXCEPT FOR LOWER
POPS NW ON WED.

HSV TB 071/088 071/088 071 3534
BHM TT 072/088 072/089 072 3635
MGM TT 072/090 072/091 072 3635=

.BHM...NONE.

07

In the hours before

Special weather statement, Jul 31, 1:21 PM CDT, 4 hours 42 minutes before
ALZ001>038-040>050-312200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
121 PM CDT MON JUL 31 2000

HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AGAIN
THIS AFTERNOON AND EVENING OVER NORTHERN AND CENTRAL ALABAMA.  STORMS
SHOULD REACH PEAK INTENSITY AND COVERAGE DURING THE MID TO LATE
AFTERNOON HOURS.  WHILE NO ORGANIZED SEVERE WEATHER IS EXPECTED...A
FEW STORMS PRODUCE STRONG WIND GUSTS IN EXCESS OF 40 MPH...AND
RAINFALL AMOUNTS OF UP TO 2 INCHES.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED.

A FIRE ALERT CONTINUES FOR ALL OF NORTH\ AND CENTRAL ALABAMA.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 5:46 PM CDTSevere Thunderstorm WarningBMXWalker29 min
Jul 31, 6:20 PM CDTSevere Thunderstorm WarningBMXWalker40 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.